Migraine and HRT

View previous topic View next topic Go down

Migraine and HRT

Post by sarlyka on Fri Jun 29, 2012 12:30 am

Not sure where to post this topic so feel free to move it elsewhere.

I was just wondering if anyone takes HRT, or has tried it, and what effect it has on your migraines.
I've done an bit of research and it seems to improve migraines in some women but makes them worse in others.


sarlyka

Posts : 55
Join date : 2012-05-12

Back to top Go down

Re: Migraine and HRT

Post by Laura on Fri Jun 29, 2012 6:05 am

I have used HRT - both pills and patches. For me it seemed it made migraine worse. So eventually I stopped it. At first it seemed that my migraine improved. But now my migraine is as bad as ever.

As background for my experience, my migraines started in peri-menopause in my late 30's. After my last period at age 40 in 2005 I noticed my migraines improved. But the hot flashes were unbearable. I was unable to sleep - which triggered migraine. So that is when we started the HRT. The hot flashes stopped but not the migraines. I stayed on HRT for several years trying different doses and types. I did best on the lowest dose of a patch (supposedly because it minimizes any fluctuation in hormone levels). My migraine waxed and waned. Then it got really bad in 2010. I had trials of many meds but failed them all. So in late 2011 I went stopped the HRT and began venlafaxine to help control the hot flashes. The venlafaxine reduces the number of hot flashes, but not as well as HRT. But, as I said, at first I experienced some relief from migraine, but it has returned with a vengeance.
avatar
Laura

Posts : 206
Join date : 2011-08-04
Age : 52
Location : Baton Rouge, Louisiana, US

http://www.facebook.com/laura.elizabeth.phillips?sk=info

Back to top Go down

View previous topic View next topic Back to top


 
Permissions in this forum:
You cannot reply to topics in this forum